Alert archive / Texas / Small Craft Advisories in 2018

Small Craft Advisory 3, NWS Brownsville, TX

January 12, 2018

NWS Brownsville, TX issued this small craft advisory at Jan 12, 2018, 7:05 AM CST. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Jan 12, 2018, 7:05 AM CST (13:05 UTC)
Expired
Jan 12, 2018, 6:00 PM CST
In force
11 hr
Issued by
NWS Brownsville, TX

The text

As transmitted.

288 
WHUS74 KBRO 121305
MWWBRO

URGENT - MARINE WEATHER MESSAGE
National Weather Service Brownsville TX
705 AM CST Fri Jan 12 2018

...Conditions improving on Gulf...

.A strong northwest winds with hazardous seas continue along the
lower Texas coast this morning. Dangerous boating conditions will
continue through this morning with winds diminishing to 20 to
25 knots this afternoon and evening.

GMZ150-155-170-175-121530-
/O.CAN.KBRO.GL.W.0001.000000T0000Z-180112T1800Z/
/O.NEW.KBRO.SC.Y.0003.180112T1305Z-180112T1800Z/
Coastal waters from Port Mansfield to the Rio Grande out 20 nm-
Coastal waters from Baffin Bay to Port Mansfield out 20 nm-
Waters from Port Mansfield to the Rio Grande extending from 20 to
60 nm-
Waters from Baffin Bay to Port Mansfield extending from 20 to
60 nm-
705 AM CST Fri Jan 12 2018

...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON CST TODAY...
...GALE WARNING IS CANCELLED...

The National Weather Service in Brownsville has issued a Small
Craft Advisory, which is in effect until noon CST today. The Gale
Warning has been cancelled. 

* WINDS...Northwest 20 to 30 knots.

* WAVES/SEAS...6 to 9 feet across the near shore waters, and 7 to
  11 feet across the off shore waters. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

GMZ130-132-135-121530-
/O.CON.KBRO.SI.Y.0002.000000T0000Z-180112T1800Z/
Laguna Madre from the Port of Brownsville to the Arroyo Colorado-
Laguna Madre from the Arroyo Colorado To 5 NM north of Port
Mansfield TX-
Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX-
705 AM CST Fri Jan 12 2018

...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL NOON
CST TODAY...

* WINDS...Northwest 15 to 25 knots.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory for wind means that wind speeds of 20 to
33 knots are expected. Inexperienced mariners...especially those
operating smaller vessels should avoid navigating in these
conditions.

&&

$$
3 follow-up statements
137 
WHUS74 KBRO 121434
MWWBRO

URGENT - MARINE WEATHER MESSAGE
National Weather Service Brownsville TX
834 AM CST Fri Jan 12 2018

...Conditions improving on Gulf...

.Strong northwest winds with hazardous seas continue along the 
lower Texas coast this morning. Dangerous boating conditions will 
continue through this afternoon and evening.

GMZ150-155-170-175-121800-
/O.EXT.KBRO.SC.Y.0003.000000T0000Z-180113T0000Z/
Coastal waters from Port Mansfield to the Rio Grande out 20 nm-
Coastal waters from Baffin Bay to Port Mansfield out 20 nm-
Waters from Port Mansfield to the Rio Grande extending from 20 to
60 nm-
Waters from Baffin Bay to Port Mansfield extending from 20 to
60 nm-
834 AM CST Fri Jan 12 2018

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM CST THIS
EVENING...

* WINDS...Northwest 20 to 30 knots.

* WAVES/SEAS...7 to 11 feet across the near shore waters, and 11
  to 16 feet across the off shore waters. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

GMZ130-132-135-121800-
/O.CON.KBRO.SI.Y.0002.000000T0000Z-180112T1800Z/
Laguna Madre from the Port of Brownsville to the Arroyo Colorado-
Laguna Madre from the Arroyo Colorado To 5 NM north of Port
Mansfield TX-
Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX-
834 AM CST Fri Jan 12 2018

...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL NOON
CST TODAY...

* WINDS...Northwest 15 to 25 knots.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory for wind means that wind speeds of 20 to
33 knots are expected. Inexperienced mariners...especially those
operating smaller vessels should avoid navigating in these
conditions.

&&

$$
927 
WHUS74 KBRO 121808
MWWBRO

URGENT - MARINE WEATHER MESSAGE
National Weather Service Brownsville TX
1208 PM CST Fri Jan 12 2018

...Conditions improving on Gulf...

.Strong northwest winds with hazardous seas continue along the
lower Texas coast.

GMZ130-132-135-121915-
/O.EXP.KBRO.SI.Y.0002.000000T0000Z-180112T1800Z/
Laguna Madre from the Port of Brownsville to the Arroyo Colorado-
Laguna Madre from the Arroyo Colorado To 5 NM north of Port
Mansfield TX-
Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX-
1208 PM CST Fri Jan 12 2018

...SMALL CRAFT ADVISORY FOR WINDS HAS EXPIRED...

Winds have decreased below criteria.

$$

GMZ170-175-130000-
/O.CON.KBRO.SC.Y.0003.000000T0000Z-180113T0000Z/
/O.NEW.KBRO.SW.Y.0001.180113T0000Z-180113T0600Z/
Waters from Port Mansfield to the Rio Grande extending from 20 to
60 nm-
Waters from Baffin Bay to Port Mansfield extending from 20 to
60 nm-
1208 PM CST Fri Jan 12 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT FROM 6 PM
THIS EVENING TO MIDNIGHT CST TONIGHT...

The National Weather Service in Brownsville has issued a Small
Craft Advisory for hazardous seas, which is in effect from 6 PM
this evening to midnight CST tonight. 

* WINDS...Northwest 15 to 20 knots.

* WAVES/SEAS...7 to 11 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

A Small Craft Advisory for hazardous seas means that waves are
expected to be hazardous to small craft. Mariners should avoid
shoaling areas. Long period swell can sharpen into large breaking
waves in shoaling areas. It is not unusual for waves to break
much farther from shoaling areas than is normally experienced.
Remember...breaking waves can easily capsize even larger vessels.

&&

$$

GMZ150-155-130000-
/O.CON.KBRO.SC.Y.0003.000000T0000Z-180113T0000Z/
Coastal waters from Port Mansfield to the Rio Grande out 20 nm-
Coastal waters from Baffin Bay to Port Mansfield out 20 nm-
1208 PM CST Fri Jan 12 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...

* WINDS...Northwest 15 to 20 knots.

* WAVES/SEAS...6 to 9 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$
684 
WHUS74 KBRO 130019
MWWBRO

URGENT - MARINE WEATHER MESSAGE
National Weather Service Brownsville TX
619 PM CST Fri Jan 12 2018

...Conditions improving on Gulf...

.Northwest winds have diminished across the northwest Gulf, while
wave action is slowly decreasing. Seas have weakened below
advisory levels inside 20 nautical miles from shore, but remain at
or above 7 feet beyond 20 nautical miles. Conditions will 
continue to improve areawide through the remainder of the 
evening.

GMZ170-175-130600-
/O.EXP.KBRO.SC.Y.0003.000000T0000Z-180113T0000Z/
/O.CON.KBRO.SW.Y.0001.000000T0000Z-180113T0600Z/
Waters from Port Mansfield to the Rio Grande extending from 20 to
60 nm-
Waters from Baffin Bay to Port Mansfield extending from 20 to
60 nm-
619 PM CST Fri Jan 12 2018

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT
UNTIL MIDNIGHT CST TONIGHT for the gulf waters beyond 20 nautical
miles...


* WAVES/SEAS...6 to 8 feet.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory for hazardous seas means that waves are
expected to be hazardous to small craft. Mariners should avoid
shoaling areas. Long period swell can sharpen into large breaking
waves in shoaling areas. It is not unusual for waves to break
much farther from shoaling areas than is normally experienced.
Remember...breaking waves can easily capsize even larger vessels.

&&

$$

GMZ150-155-130130-
/O.EXP.KBRO.SC.Y.0003.000000T0000Z-180113T0000Z/
Coastal waters from Port Mansfield to the Rio Grande out 20 nm-
Coastal waters from Baffin Bay to Port Mansfield out 20 nm-
619 PM CST Fri Jan 12 2018

...SMALL CRAFT ADVISORY HAS EXPIRED...

Swells along the nearshore waters withing 20 nautical miles of
shore have decreased below 7 feet, and will continue to decrease
through the remainder of the night. Thus the advisory has been
allowed to expire.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this small craft advisory went out at Jan 12, 5:35 AM CST, 1 hour 30 minutes earlier.

Area forecast discussion, Jan 12, 5:35 AM CST, 1 hour 30 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Brownsville TX
535 AM CST Fri Jan 12 2018

.DISCUSSION...Updated for latest aviation discussion below.

&&

.AVIATION...Northwest winds will continue to diminish through the
day as surface high pressure moves overhead with clear skies
for the next 24 hours.

&&

.PREV DISCUSSION... /issued 350 AM CST Fri Jan 12 2018/

SHORT TERM (Today through Saturday): Winds have decreased across deep
south Texas this morning as high pressure continues to spread out
over the area. The Wind Advisory (previously in effect) for Kenedy,
Willacy and Cameron counties, has been cancelled. Cooler and drier
weather can be expected for today with high temperatures in the 60s
and sunny skies. Low temperatures tonight will range from the upper
30s across the ranchlands to the mid to upper 40s near the coast
under clear skies. High temperatures Saturday will be in the 60s
with abundant sunshine.

LONG TERM (Saturday Night through Thursday): The long term period
will start with high pressure in control of the weather across
deep south Texas and the Rio Grande Valley. Gradually, the
surface high pressure will slide east allowing for southerly flow
to take over and warming our temperatures on Monday back into the
70s. The warmer temperatures will only be temporary as another
strong cold front moves southward as a strong upper level trough
moves southward from western Canada into the lower Missouri River
Valley. This will be our next chance for some much needed rainfall
across the valley, although the QPF signal from the globals is
rather lackluster at the moment.

After the front slides through not much improvement expected with
the sensible weather to round out the long term period. A coastal
trough is forecast to develop, which will keep the region cloudy,
cool, and breezy, especially closer to the coastal areas.

MARINE (Today through Saturday): Buoy 42044 (TGLO TABS J)
reported north-northeast winds around 27 knots with gusts near 33
knots at 0130 CST/0730 UTC. Observation platforms along the Laguna
Madre indicate northwest winds between 15 to 25 knots. Therefore,
have decided to cancel the Gale Warning (previously in effect)
for the Laguna Madre and replaced it with a Small Craft Advisory
until noon. Strong winds and high seas will continue this morning
on the Gulf waters. A Gale Warning remains in effect for the Lower
Texas Gulf waters until noon. Winds and seas will lower to small
craft advisory criteria by this afternoon. Marine conditions will
improve tonight and Saturday as high pressure settles into the
region.

(Saturday Night through Thursday): Marine conditions should be
rather benign to start the period. High pressure will be in
control with mostly a light northeast wind expected. Although
there will be a weaker gradient, wave heights may still run 2-4
feet. With easterly winds across the northern Gulf, swells may be
just a bit higher later this weekend and early next week.

Another strong cold frontal boundary is expected to push through
the region on Tuesday. With a strong northeast flow developing, marine
conditions are expected to become adverse with winds increasing
to 30 plus knots and wave heights approaching 10 plus feet. A
coastal trough is forecast to develop midweek, which will keep
winds and seas elevated.

FIRE WEATHER...Elevated fire weather conditions will persist today
due to low relative humidity values, mainly in the teens. However,
do not expect red flag conditions again today as northwest winds
will remain light to moderate.

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...Small Craft Advisory for winds until noon CST today for GMZ130-
     132-135.

     Gale Warning until noon CST today for GMZ150-155-170-175.

&&

This product is also available on the web at:
HTTP://WEATHER.GOV/RGV

63
Hazardous weather outlook, Jan 12, 4:41 AM CST, 2 hours 24 minutes before
Hazardous Weather Outlook
National Weather Service Brownsville TX
441 AM CST Fri Jan 12 2018

TXZ248>257-131045-
Zapata-Jim Hogg-Brooks-Kenedy-Starr-Hidalgo-Inland Willacy-
Inland Cameron-Coastal Willacy-Coastal Cameron-
441 AM CST Fri Jan 12 2018

This Hazardous Weather Outlook is for portions of Deep South
Texas.

.DAY ONE...Today and Tonight

A high risk of rip currents is expected along area beaches
today.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

An elevated risk of rip currents is expected Sunday night through
Thursday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

GMZ130-132-135-150-155-170-175-131045-
Laguna Madre from the Port of Brownsville to the Arroyo Colorado-
Laguna Madre from the Arroyo Colorado To 5 NM north of Port
Mansfield TX-
Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX-
Coastal waters from Port Mansfield to the Rio Grande out 20 nm-
Coastal waters from Baffin Bay to Port Mansfield out 20 nm-
Waters from Port Mansfield to the Rio Grande extending from 20 to
60 nm-
Waters from Baffin Bay to Port Mansfield extending from 20 to
60 nm-
441 AM CST Fri Jan 12 2018

This Hazardous Weather Outlook is for portions of The Gulf of
Mexico and The Laguna Madre.

.DAY ONE...Today and Tonight

A Small Craft Advisory is in effect for the Laguna Madre and a
Gale Warning is in effect for the Gulf waters through 12 PM,

Small Craft Advisories may continue this afternoon and evening on
the Gulf waters due to strong winds and high seas.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Small Craft Advisories will be possible Tuesday through Thursday
with the passage of a cold front.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 12, 3:58 AM CSTSmall Craft Advisory for WindsBRO8 hr
Jan 12, 12:08 PM CSTSmall Craft Advisory for Hazardous SeasBRO12 hr

Nearby

Small Craft Advisories in Texas, 2018Every small craft advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.